MAUDE Adverse Event Report: ZIMMER GMBH ZNN CMN LAG SCREW 10.5 MM, 90 MM, INCLUDING SET SCREW

ZIMMER GMBH ZNN CMN LAG SCREW 10.5 MM, 90 MM, INCLUDING SET SCREW
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive yet the device, however it is indicated by complainant that it will be returned for investigation.As no lot number was provided, the device history records could not be reviewed.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that two znn lag screw got damaged during the surgery resulting in 40 minutes delay of surgery.
 
Event or Problem Description
Please refer to report 0009613350-2018-01268.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: additional: d11 - e1 - h2 - h6; correction: b4 - g4 - g7 - h10.D11 - medical products and therapy date.Detail of product: - iten number 47248508510, item name znnâ, cmn lag screw,10.5 mm, 85 mm, including set screw, lot number unknown.Dhr review: the dhr check could not be performed as the lot number was not available.Trend analysis: no trigger considering the following event is identified: device damaged.Event description: during surgery on dec 4, 2018, two znn lag screw got damaged.The surgery was completed with 80 mm lag screw.The surgery was delayed by 40 minutes.Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents received.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: - all involved devices are intended for treatment.- surgical technique: the correct lag screw placement is described on pages 14-21.Conclusion: during the surgery on (b)(6) 2018, two znn lag screws got damaged.The surgery was completed with an 80 mm lag screw.The dhr check could not be performed as the lot numbers were not available.No product was returned to zimmer biomet for in-depth analysis.It is not in detail explained in which surgical step, both lag screws were damaged.The used instrumentation is also not mentioned.The correct insertion/placement of the lag screw is described in the surgical technique 97-2493-002-00.The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the given information and the results of the investigation, the complaint could not be confirmed as the alleged failure could not be identified or reproduced.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
ZNN CMN LAG SCREW 10.5 MM, 90 MM, INCLUDING SET SCREW
Common Device Name
ZNN CMN LAG SCREW
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8177932
Report Number0009613350-2018-01268
Device Sequence Number2024467
Product Code HSB
UDI-Device Identifier00889024298439
UDI-Public00889024298439
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2485-090-10
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFER TO H10.
Outcome Attributed to Adverse Event Other;
Patient Age73 YR